×

zbMATH — the first resource for mathematics

Traveling waves for nonlinear Schrödinger equations with nonzero conditions at infinity. (English) Zbl 1315.35207
Let \(c\) denote any speed less than the sound velocity, and \(F\) is a function \( \mathbb{R}_+ \mapsto \mathbb{R}\). The purpose of this article is to study the NLS equation \[ -ic\frac{\partial u}{\partial x_1}+\triangle u +F(| 1+u | ^2)(1+u) =0,\;u\in \mathbb{R}^N. \tag{v} \] Formally, the solutions of ({v}) are the critical points of a certain functional. Separate proofs are given for \(N\geq 4\) and \(N=3\). The proofs use Sobolev embedding, Hölder’s inequality, Fatou’s lemma, Fubini’s theorem, Sobolev’s and Gagliardo’s inequalities, Morrey’s inequality. The Poincaré inequality from the theory of Sobolev spaces, the dominated convergence theorem, and Lagrange multipliers.

MSC:
35Q55 NLS equations (nonlinear Schrödinger equations)
35C07 Traveling wave solutions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] L. Almeida and F. Bethuel, ”Topological methods for the Ginzburg-Landau equations,” J. Math. Pures Appl., vol. 77, iss. 1, pp. 1-49, 1998. · Zbl 0904.35023
[2] I. V. Barashenkov, A. D. Gocheva, V. G. Makhan\('\)kov, and I. V. Puzynin, ”Stability of the soliton-like “bubbles”,” Phys. D, vol. 34, iss. 1-2, pp. 240-254, 1989. · Zbl 0697.35127
[3] I. V. Barashenkov and V. G. Makhan\('\)kov, ”Soliton-like “bubbles” in a system of interacting bosons,” Phys. Lett. A, vol. 128, iss. 1-2, pp. 52-56, 1988.
[4] N. G. Berloff, ”Quantised vortices, travelling coherent structures and superfluid turbulence,” in Stationary and Time Dependent Gross-Pitaevskii Equations, Providence, RI: Amer. Math. Soc., 2008, vol. 473, pp. 27-54. · Zbl 1166.35360
[5] F. Béthuel, P. Gravejat, and J. Saut, ”Travelling waves for the Gross-Pitaevskii equation. II,” Comm. Math. Phys., vol. 285, iss. 2, pp. 567-651, 2009. · Zbl 1190.35196
[6] F. Béthuel, P. Gravejat, J. Saut, and D. Smets, ”Orbital stability of the black soliton for the Gross-Pitaevskii equation,” Indiana Univ. Math. J., vol. 57, iss. 6, pp. 2611-2642, 2008. · Zbl 1171.35012
[7] F. Béthuel, G. Orlandi, and D. Smets, ”Vortex rings for the Gross-Pitaevskii equation,” J. Eur. Math. Soc. \((\)JEMS\()\), vol. 6, iss. 1, pp. 17-94, 2004. · Zbl 1091.35085
[8] F. Béthuel and J. Saut, ”Travelling waves for the Gross-Pitaevskii equation. I,” Ann. Inst. H. Poincaré Phys. Théor., vol. 70, iss. 2, pp. 147-238, 1999. · Zbl 0933.35177
[9] H. Brezis, Analyse Fonctionnelle, Paris: Masson, 1983. · Zbl 0511.46001
[10] J. Bourgain, H. Brezis, and P. Mironescu, ”Lifting in Sobolev spaces,” J. Anal. Math., vol. 80, pp. 37-86, 2000. · Zbl 0967.46026
[11] H. Brezis and E. H. Lieb, ”Minimum action solutions of some vector field equations,” Comm. Math. Phys., vol. 96, iss. 1, pp. 97-113, 1984. · Zbl 0579.35025
[12] D. Chiron, ”Travelling waves for the Gross-Pitaevskii equation in dimension larger than two,” Nonlinear Anal., vol. 58, iss. 1-2, pp. 175-204, 2004. · Zbl 1054.35091
[13] D. Chiron and M. Marics, Traveling waves for nonlinear Schrödinger equations with nonzero conditions at infinity, II. · Zbl 1391.35351
[14] D. Chiron and M. Marics, Rarefaction pulses for the nonlinear Schrödinger equation in the transonic limit. · Zbl 1292.35274
[15] C. Coste, ”Nonlinear Schrödinger equation and superfluid hydrodynamics,” Eur. Phys. J. B Condens. Matter Phys., vol. 1, iss. 2, pp. 245-253, 1998.
[16] A. de Bouard, ”Instability of stationary bubbles,” SIAM J. Math. Anal., vol. 26, iss. 3, pp. 566-582, 1995. · Zbl 0823.35017
[17] A. de Laire, ”Non-existence for travelling waves with small energy for the Gross-Pitaevskii equation in dimension \(N\geq 3\),” C. R. Math. Acad. Sci. Paris, vol. 347, iss. 7-8, pp. 375-380, 2009. · Zbl 1165.35047
[18] L. C. Evans and R. F. Gariepy, Measure Theory and Fine Properties of Functions, Boca Raton, FL: CRC Press, 1992. · Zbl 0804.28001
[19] A. Farina, ”Finite-energy solutions, quantization effects and Liouville-type results for a variant of the Ginzburg-Landau systems in \({\mathbf R}^K\),” Differential Integral Equations, vol. 11, iss. 6, pp. 875-893, 1998. · Zbl 1074.35504
[20] A. Farina, ”From Ginzburg-Landau to Gross-Pitaevskii,” Monatsh. Math., vol. 139, iss. 4, pp. 265-269, 2003. · Zbl 1126.35063
[21] C. Gallo, ”The Cauchy problem for defocusing nonlinear Schrödinger equations with non-vanishing initial data at infinity,” Comm. Partial Differential Equations, vol. 33, iss. 4-6, pp. 729-771, 2008. · Zbl 1156.35086
[22] P. Gérard, ”The Cauchy problem for the Gross-Pitaevskii equation,” Ann. Inst. H. Poincaré Anal. Non Linéaire, vol. 23, iss. 5, pp. 765-779, 2006. · Zbl 1122.35133
[23] P. Gérard, ”The Gross-Pitaevskii equation in the energy space,” in Stationary and Time Dependent Gross-Pitaevskii Equations, Providence, RI: Amer. Math. Soc., 2008, vol. 473, pp. 129-148. · Zbl 1166.35373
[24] P. Gérard and Z. Zhang, ”Orbital stability of traveling waves for the one-dimensional Gross-Pitaevskii equation,” J. Math. Pures Appl., vol. 91, iss. 2, pp. 178-210, 2009. · Zbl 1232.35152
[25] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 3rd ed., New York: Springer-Verlag, 2001. · Zbl 1042.35002
[26] J. Grant and P. H. Roberts, ”Motions in a Bose condensate. III. The structure and effective masses of charged and uncharged impurities,” J. Phys. A: Math., Nucl. Gen., vol. 7, pp. 260-279, 1974.
[27] P. Gravejat, ”A non-existence result for supersonic travelling waves in the Gross-Pitaevskii equation,” Comm. Math. Phys., vol. 243, iss. 1, pp. 93-103, 2003. · Zbl 1044.35087
[28] P. Gravejat, ”Asymptotics for the travelling waves in the Gross-Pitaevskii equation,” Asymptot. Anal., vol. 45, iss. 3-4, pp. 227-299, 2005. · Zbl 1092.35103
[29] E. P. Gross, ”Hydrodynamics of a superfluid condensate,” J. Math. Phys., vol. 4, pp. 195-207, 1963.
[30] S. Gustafson, K. Nakanishi, and T. Tsai, ”Scattering for the Gross-Pitaevskii equation,” Math. Res. Lett., vol. 13, iss. 2-3, pp. 273-285, 2006. · Zbl 1119.35084
[31] S. Gustafson, K. Nakanishi, and T. Tsai, ”Scattering theory for the Gross-Pitaevskii equation in three dimensions,” Commun. Contemp. Math., vol. 11, iss. 4, pp. 657-707, 2009. · Zbl 1180.35481
[32] S. V. Iordanskii and A. V. Smirnov, ”Three-dimensional solitons in He II,” JETP Lett., vol. 27, pp. 535-538, 1978.
[33] C. A. Jones and P. H. Roberts, ”Motions in a Bose condensate IV, Axisymmetric solitary waves,” J. Phys A: Math. Gen., vol. 15, pp. 2599-2619, 1982.
[34] C. A. Jones, S. J. Putterman, and P. H. Roberts, ”Stability of wave solutions of nonlinear Schrödinger equations in two and three dimensions,” J. Phys A: Math. Gen., vol. 19, pp. 2991-3011, 1986.
[35] O. Kavian, Introduction à la Théorie des Points Critiques et Applications aux Problèmes Elliptiques, New York: Springer-Verlag, 1993, vol. 13. · Zbl 0797.58005
[36] R. Killip, T. Oh, O. Pocovnicu, and M. Vicsan, ”Global well-posedness of the Gross-Pitaevskii and cubic-quintic nonlinear Schrödinger equations with non-vanishing boundary conditions,” Math. Res. Lett., vol. 19, pp. 969-986, 2012. · Zbl 1291.35352
[37] Y. S. Kivshar and B. Luther-Davies, ”Dark optical solitons: physics and applications,” Phys. Rep., vol. 298, pp. 81-197, 1998.
[38] D. E. Pelinovsky, Y. A. Stepanyants, and Y. S. Kivshar, ”Self-focusing of plane dark solitons in nonlinear defocusing media,” Phys. Rev. E, vol. 51, iss. 5, part B, pp. 5016-5026, 1995.
[39] E. H. Lieb, ”On the lowest eigenvalue of the Laplacian for the intersection of two domains,” Invent. Math., vol. 74, iss. 3, pp. 441-448, 1983. · Zbl 0538.35058
[40] Z. Lin, ”Stability and instability of traveling solitonic bubbles,” Adv. Differential Equations, vol. 7, iss. 8, pp. 897-918, 2002. · Zbl 1033.35117
[41] P. -L. Lions, ”The concentration-compactness principle in the calculus of variations. The locally compact case. I,” Ann. Inst. H. Poincaré Anal. Non Linéaire, vol. 1, iss. 2, pp. 109-145, 1984. · Zbl 0541.49009
[42] M. Marics, ”Existence of nonstationary bubbles in higher dimensions,” J. Math. Pures Appl., vol. 81, iss. 12, pp. 1207-1239, 2002. · Zbl 1040.35116
[43] M. Marics, ”On the symmetry of minimizers,” Arch. Ration. Mech. Anal., vol. 192, iss. 2, pp. 311-330, 2009. · Zbl 1159.49005
[44] M. Marics, ”Nonexistence of supersonic traveling waves for nonlinear Schrödinger equations with nonzero conditions at infinity,” SIAM J. Math. Anal., vol. 40, iss. 3, pp. 1076-1103, 2008. · Zbl 1167.35518
[45] E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton, N.J.: Princeton Univ. Press, 1970, vol. 30. · Zbl 0207.13501
[46] M. Willem, Minimax Theorems, Boston, MA: Birkhäuser, 1996, vol. 24. · Zbl 0856.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.